MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 8MM RATCHET WRENCH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. 8MM RATCHET WRENCH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71067323
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the 8mm ratchet wrench was not holding its ratchet anymore.This happened during use outside the patient.No delay.S&n back up device was available to complete the procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Results of investigation: the device, intended for use in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device has signs of wear and tear from use.Functional evaluation of the returned device confirms that the ratchet is not being held securely by the wrench.The device was manufactured in 2014.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
8MM RATCHET WRENCH
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10597515
Report Number1020279-2020-04923
Device Sequence Number14188276
Product Code KTT
UDI-Device Identifier03596010607775
UDI-Public03596010607775
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Model Number71067323
Device Catalogue Number71067323
Device Lot Number14EM08737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1